Article Text

PDF

Exacerbation of Crohn's disease after insertion of a levonorgestrel intrauterine system: a case report
  1. Jacqueline Wakeman, MRCGP, DFFP, General Practitioner
  1. Langton Medical Group, St Chad Health Centre, Lichfield, UK
  1. Correspondence Dr J G Wakeman, Langton Medical Group, St Chad Health Centre, Dimbles Lane, Lichfield WS13 7HT, UK

Abstract

The case report describes a relapse of Crohn's disease in a woman soon after the fitting of a levonorgestrel intrauterine system (IUS). Whilst the published evidence on the effects of levonorgestrel IUS in patients with pre-existing inflammatory bowel disease is limited, reports to date suggest that caution should be exercised when considering fitting an IUS in such women, even if there appears to be much to gain from an expected reduction in menorrhagia.

Statistics from Altmetric.com

  • Accepted May 12, 2003.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.